Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My DH is such a grouch, any suggestions?

My DH had shoulder surgery on 7/12/10. I guess they had to re-attach the muscle to the bone. He takes meds for pain. He is SOOOOO short-tempered lately. Anything sets him off and it's really aggravating. I get that it's really painful, but we don't deserve to get yelled at for stupid little things.

 
JGRIMMER

Asked by JGRIMMER at 7:26 PM on Aug. 1, 2010 in Relationships

Level 17 (3,904 Credits)
This question is closed.
Answers (11)
  • He is stressed and frustrated. He takes it out on you because he knows you love him and he can fuss at you and there won't be repercussions. I don't have much of a solution. Since it is really bothering you, tell him next time in a calm voice that it hurts your feelings. You can mention that of course he is feeling frustrated, but his being rude to you is not appreciated. Whether you use this approach depends on how you think he'll receive it, though. If you are doing everything you can to make him comfortable.... here is another idea. Maybe he is feeling useless. Make sure he has decisions to make and things that he can accomplish to help you and the family so that he'll feel better about himself. You have to make sure that he doesn't see your purpose or that will frustrate him even more. But you can ask him to get the checkbook balanced, - whatever you can think of that he can honestly help with.
    Bmat

    Answer by Bmat at 7:32 PM on Aug. 1, 2010

  • i would say just that, and then ignore him until he was able to speak to me in a reasonable way
    angevil53

    Answer by angevil53 at 7:27 PM on Aug. 1, 2010

  • When he gets like that ignore him and if he starts in about that tell him you will talk to him when he calms down and then walk away. You are not doing the kids or yourself any good by fighting all the time, but try that and see fi it helps. I know he's probably in pain and and a bunch of other things but he does not need to treat you like that. OR if he is feeling uless like one of the above posts said find things he can do that will make him feel like he's helping. Good luck !!
    countrygirl06

    Answer by countrygirl06 at 7:39 PM on Aug. 1, 2010

  • Time has a way of changing things.......he will be better soon...........maybe go out somewhere for a break.
    Cochise

    Answer by Cochise at 7:35 PM on Aug. 1, 2010

  • i would say just that, and then ignore him until he was able to speak to me in a reasonable way <<< yeah this... plus I'd tell him to get over himself!!

    Morgain

    Answer by Morgain at 7:43 PM on Aug. 1, 2010

  • Have you had this conversation with him?
    rkoloms

    Answer by rkoloms at 7:30 PM on Aug. 1, 2010

  • How long has he been taking the pain meds, and what kind are they?? If a person takes painkillers for too long, their body begins to get addicted and simultaneously develop a tolerance, demanding more of the meds; when the person doesn't take more pills (b/c they usually don't realize what's happening to them) it affects their behavior drastically (ever see a Vicodin or OxyCotin addict when they run out of pills? They're running to the doctor/ER/clinic to get more FAST, because they turn into assholes and go through withdrawals).
    Kassey713

    Answer by Kassey713 at 7:45 PM on Aug. 1, 2010

  • I'm not really worried about him yelling at me, but we have a 4year old, who acts like a normal 4 year old and normal things piss off DH.
    JGRIMMER

    Comment by JGRIMMER (original poster) at 7:31 PM on Aug. 1, 2010

  • Anytime I try to have a converstaion with him about the way he is acting, it always leads to a fight and I am SOOOOO sick of fighting and it's not good for the kids.
    JGRIMMER

    Comment by JGRIMMER (original poster) at 7:32 PM on Aug. 1, 2010

  • How long has he been taking the pain meds, and what kind are they?? If a person takes painkillers for too long, their body begins to get addicted and simultaneously develop a tolerance, demanding more of the meds; when the person doesn't take more pills (b/c they usually don't realize what's happening to them) it affects their behavior drastically (ever see a Vicodin or OxyCotin addict when they run out of pills? They're running to the doctor/ER/clinic to get more FAST, because they turn into assholes and go through withdrawals). >>>> Yeah, I worry about this too. Unfortunately he is on OxyContin, but only two 10mg pills/day and 650mg oxycodone(percocet) every four hours or so. He won't take anything if he knows he has to take the kids anywhere and really only takes them because of the pain, but I do think they are part of the cause of him being irritable. Cont....
    JGRIMMER

    Comment by JGRIMMER (original poster) at 12:11 PM on Aug. 2, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN